When patients pick up their medication from the pharmacy, the clerk will read through the instructions with the individuals or ask if they have any questions for the pharmacist. The patient is often warned by the clerk that it is very important that he or she follows the directions, and most Harrisburg residents would probably agree.Those directions on the bottle are very important, but what if they are the correct directions and the correct medication but are given to the wrong patient? It was this exact pharmacy error that one family said nearly cost their 5-year-old son his life.In this case, the family said that everything appeared to be correct on the bottle. Their son’s name was right there on the label, along with the name of the drug and the dosage information. The only problem was that the medication was meant for a different patient with the same name.Haloperidol was the name listed on the label, but they weren’t familiar with this medication name. It wasn’t an allergy medication. The parents thought that they were giving their child allergy medication. Instead, Haloperidol is an antipsychotic drug and the dosage listed on the label was a dangerous amount for a young child.When the boy took this medication, he became extremely tired. After two days of sleep, his parents noticed a flare-up on his neck. Paramedics arrived, but the problem cleared up. After they left, the parents noticed their child acting in an unusual manner. Then, he fell to the ground. When they called his doctor and explained the situation, he told them to seek emergency medical attention.In this case, it appears that the boy was lucky to escape permanent physical harm, but his parents said the entire experience caused some serious psychological trauma. They also said that they were thankful that they didn’t give him more of it, because the results may have been drastically different.Those that suffer the consequences of a medication error in Harrisburg, whether due to a negligent mistake made by a physician, hospital or pharmacy, may have a claim for damages.Source: CBS, “Family Says Pharmacy Error Nearly Killed Boy,” Chris Coffey, Feb. 26, 2014